| Catalog Number |
254501040 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary = > it was reported that the patella resection guide isn't holding position consistently.Seems ratcheting teeth have worn down.The event did not happen in surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis revealed that the gripping teeth of the attune patella resection guide had deep scratches, signs of wear and deformation.Additionally, oscillating marks and nicks were observed all over the blade cutting guide area, consistent with the saw blading coming into repetitive contact with the flats of the slots.Damage observed in the gripping teeth area, are consistent with a saw blade or other tools with hard edges coming in contact with it.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test to asses the functionality of the locking mechanism revealed that the lamp trigger was able to ratchet and release as intended without restriction.Therefore, it is reasonable to conclude that the reported functionality issues are related to the observed condition of the gripping teeth.The overall complaint was confirmed as the observed condition of the attune patella resection guide would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patella resection guide is not holding position consistently.Seems ratcheting teeth have worn down.The event did not happen in surgery.